Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is there any exercise or medicine to reduce antistreptolysin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
When I was 6 years old, my ASO titre level was 400. As per doctors suggestion I have taken Penicillin LA-6 injection (monthly once) continued 8 years.
Now I am 33 years, man. Last few years many times suffering with chronic tonsillitis and fever, I have checked my blood for ASO Titre, which is 800 and ESR level is 35.My ENT Doctor suggest me to remove my both tonsils for permanent solution.
Please suggest what to do in this situation.
Is any yoga, exercise or medicine for reducing ASO Titre level?
Posted Sat, 21 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 8 hours later
Hello Indranil,

Thanks for posting your query.

Strep infection is the most common cause of an elevated ASO titer. It can cause recurrent tonsillitis, bacterial endocarditis, post-streptococcal glomerulonephritis, rheumatic fever, and scarlet fever. You are already taking Penicillin shots to prevent any bacterial and recurrent endocarditis and any cardiac complication. Recurrent infections with streptococci predispose the body to recurrent infections which may directly affect the heart and diffuse the effect of Penicillin shots.

Recurrent tonsillitis with streptococcal infections will not allow penicillin to do its work of protecting the heart. So I agree with your ENT doctor that a tonsillectomy is the best treatment to protect your heart and kidneys from recurrent streptococcal infections.

Even after getting tonsillectomy done, you need antibiotics for a long time and once the source of recurrent streptococcal infection i.e. the tonsils are removed, the ASO titres will decrease. Unfortunately there are no exercises or drugs except penicillin and Erythromycin to decrease the ASO titres.

Discuss the same with your treating ENT doctor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor